MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number M00547540
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary plus rx fully covered stent had been implanted in the bile duct to treat a benign stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient anatomy was not tortuous at the time of stent placement.On (b)(6) 2026, the patient presented with elevated bilirubin levels.A subsequent ercp procedure revealed that the previously implanted stent had migrated out of the bile duct.The migrated stent was removed using rattooth forceps.A non-boston scientific stent was then placed to complete the procedure.No patient complications were reported as a result of this event.The patient condition was described as fully recovered at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 captures the reportable event of rat tooth forceps to remove the migrated stent.Block h11: investigation results: boston scientific corporation could not confirm the reported event of stent migration.The device was not returned; therefore, product analysis could not be performed.The reported stent migration was known and documented in the labeling and documented in the labeling and all reasonable steps have been taken.Device history records review: a review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Labeling review: a product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, stent migration is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Risk review: a risk review was completed and confirmed that the event of "stent migration" and "additional device required" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "known inherent risk of device".
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary plus rx fully covered stent had been implanted in the bile duct to treat a benign stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient anatomy was not tortuous at the time of stent placement.On (b)(6) 2026, the patient presented with elevated bilirubin levels.A subsequent ercp procedure revealed that the previously implanted stent had migrated out of the bile duct.The migrated stent was removed using rattooth forceps.A non boston scientific stent was then placed to complete the procedure.No patient complications were reported as a result of this event.The patient condition was described as fully recovered at the conclusion of the procedure.Note: according to the complainant, the stent placement was to treat a benign stricture.However, according to the the wallflex biliary plus rx fully covered stent system directions for use, the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) were corrected following a medical review which identified that the stent was used for a benign stricture.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2301 captures the reportable event of rat tooth forceps to remove the migrated stent.Block h11: investigation results: boston scientific corporation could not confirm the reported event of stent migration.The device was not returned; therefore, product analysis could not be performed.However, stent migration is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.Device history records review: a review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Risk review: a risk review was completed and confirmed that the event of "stent migration" and "additional device required" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: a labeling review was performed and, from the information available, the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the stent was implanted to treat a benign stricture.The ifu states, "the wallflex biliary plus rx fully covered stent system is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery." additionally, stent migration is noted within the ifu as a possible adverse event associated with the use of the device.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "cause not established".

Brand Name
WALLFLEX BILIARY PLUS RX STENT SYSTEM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24975198
Report Number3005099803-2026-01499
Device Sequence Number12009978
Product Code FGE
UDI-Device Identifier00191506044527
UDI-Public(01)00191506044527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K242950
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547540
Device Catalogue NumberM00547540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer05/25/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date06/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown